MAUDE Adverse Event Report: ARTHREX, INC. BC SWIVELOCK, 3.9X17.9MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BC SWIVELOCK, 3.9X17.9MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BC SWIVELOCK, 3.9X17.9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 09/12/2024, a sales representative via sems-(b)(4) reported that an ar-2326bcc suture anchor, biocomposite swivelock anchor broke during use (see photo).A suture (1.5mm labraltape) was placed through the tendon and loaded into the eyelet of the anchor.A pilot hole was drilled in the calc to accommodate a 3.9mm swivelock.As they slid the anchor down to the incision to implant into the bone, the side of the eyelet broke and was no longer functional.The patient was not injured and the case was completed without issues by opening an additional anchor.The anchor and eyelet were obtained from the case.This was discovered during an achilles tendon repair procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 9/18/2024: all fragments were retrieved.The case was delayed less than 1 minute with no additional anesthesia administered.A 3.4mm drill was used to prepare a pilot hole.However, the anchor never made contact with the patient.The eyelet broke before they ever inserted the anchor into bone.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection identified that the eyelet of the suture anchor, biocomposite swivelock®, 3.9 x 17.9 mm, ve5, had broken off, per the customer-provided photo.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
BC SWIVELOCK, 3.9X17.9MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20290033
Report Number1220246-2024-07813
Device Sequence Number7209119
Product Code MAI
UDI-Device Identifier00888867311282
UDI-Public(01)00888867311282(11)240228(17)280131(10)15213212
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K230435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC SWIVELOCK, 3.9X17.9MM
Device Catalogue NumberAR-2326BCC
Device Lot Number15213212
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown